Alert archive / Michigan / Small Craft Advisories in 2011
Small Craft Advisory 37, NWS Marquette, MI
NWS Marquette, MI issued this small craft advisory at May 23, 2011, 11:08 AM EDT. It took effect at May 23, 2011, 8:00 PM EDT. It was in force for 5 hr.
The area
The counties it named.
The facts
- Issued
- May 23, 2011, 11:08 AM EDT (15:08 UTC)
- In effect from
- May 23, 2011, 8:00 PM EDT
- Expired
- May 24, 2011, 1:00 AM EDT
- In force
- 5 hr
- Issued by
- NWS Marquette, MI
What forecasters said that day
The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Marquette, MI wrote its last area forecast discussion before this small craft advisory went out at May 22, 5:41 PM EDT, 17 hours 27 minutes earlier.
Area forecast discussion, May 22, 5:41 PM EDT, 17 hours 27 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MARQUETTE MI
541 PM EDT SUN MAY 22 2011
.DISCUSSION...
TONIGHT...MAIN ISSUE IS UNFOLDING SVR WX EVENT ACROSS CWA. WARM
FRONT LIFTING INTO NORTHERN WI AND MORE THAN ADEQUATE BALANCE OF
INSTABILITY (SBCAPES UP TO 1500 J/KG) AND DEEP LAYER SHEAR (30-40
KTS) COMBINED WITH SHORTWAVE MOVING ACROSS SOUTHERN HALF OF MN IS
LEADING TO MULTIPLE STRONG TO SEVERE STORMS OVER SW UPR MI. AS
SHORTWAVE PINWHEELS INTO THE AREA...EXPECT SVR THREAT TO CONTINUE
THROUGH THE EVENING OVER MUCH OF UPR MI. STEEP LAPSE RATES ALOFT AND
PRESENCE OF UPR LOW SLIDING THROUGH LEADS TO CONTINUED RISK OF SOME
STRONGER STORMS EVEN OVERNIGHT AFTER MAIN ACTIVITY IN THE EVENING.
SFC LOW CURRENTLY OVR CNTRL MN MOVES INTO UPR MICHIGAN LATE TONIGHT
AND SLIDES NORTHEAST OF LK SUPERIOR BY MONDAY EVENING. SHOWERS SEEM
LIKELY WITH THE CYCLONIC AND MOIST LOW-LEVELS SURROUNDING THE SFC
LOW...THEN AS A COLD FRONT PASSES LATER MONDAY EXPECT STRONG NORTH
WINDS TO USHER IN MUCH COOLER AND DRIER AIRMASS INTO THE REGION.
TEMPS MAY FALL OFF BY LATE AFTN IN THE NORTHWEST AND NCNTRL CWA AS
THE WIND SHIFT OCCURS.
REST OF THE FCST...UPPER PATTERN TO BEGIN THE WEEK FEATURES THE
TROUGH OVR UPR LAKES TO WHILE A LARGER TROUGH IS PRESENT OVR EASTERN
CANADA. FARTHER WEST...A WEAK RIDGE IS SET UP OVR THE NORTHERN
PLAINS WHILE ANOTHER TROUGH IS SLIDING INTO THE FAR WESTERN CONUS.
THROUGH THE MIDDLE OF THE WEEK THE GREAT LAKES TROUGH IS FCST TO
LIFT NORTHEAST AND MERGE WITH EASTERN CANADA TROUGH WHILE WESTERN
CONUS TROUGH EMERGES INTO THE CENTRAL PLAINS. CONFLUENT FLOW ALOFT
BTWN THE EASTERN CANADA TROUGH AND THE PLAINS TROUGH LEADS TO
DEVELOPMENT OF SFC HIGH PRESSURE ACROSS THE UPR LAKES.
EVENTUALLY...CNTRL PLAINS TROUGH AND ASSOCIATED SFC LOW MOVES INTO
LOWER LAKES BY LATE THIS WEEK. RIGHT NOW...LOOKS LIKE SYSTEM STAYS
FAR ENOUGH SOUTH TO BRING ANY PCPN INTO UPR MI. IN FACT...AFTER SOME
LINGERING RAIN EXITS THE AREA MONDAY NIGHT...EXPECTING DRY/COOLER WX
TO TAKE HOLD THROUGH THE REST OF THE WEEK. ATTM PRIMARY ISSUE FOR
THE UPCOMING WEEK WILL TURN TO FIRE WX AS AREA DRIES OUT FM RAINFALL
OCCURRING CURRENTLY. MIN RH VALUES MOST AFTNS WILL BE BLO 30
PCT...BUT LIGHT WINDS AND TEMPS STAYING A BIT BLO NORMAL WILL OFFSET
THE VERY DRY NATURE OF THE AIRMASS SOMEWHAT.
&&
.AVIATION /FOR THE 18Z TAF ISSUANCE/...
A LOW PRESSURE SYSTEM OVER SOUTHWEST MN WILL MOVE OVER THE AREA
MONDAY MORNING. THUNDERSTORMS ASSOCIATED WITH THIS SYSTEM WILL MOVE
INTO THE AREA THIS EVENING...WITH THE EXACT TIMING/EXTENT OF THE
THUNDERSTORMS BEING UNCERTAIN.
SCATTERED CUMULUS DECK WILL RESULT FROM SURFACE HEATING AS SUN
BREAKS THIS AFTERNOON AND EVENING. LIFR CONDITIONS WILL MOVE IN
BEHIND THE RAIN TONIGHT. WINDS WILL SHIFT MORE OUT OF THE WEST LATE
IN THE TAF PERIOD...BRINGING LOWER CIGS/VIS AT CMX WHERE WINDS WILL
BE OFF THE LAKE.
&&
.MARINE /FOR THE 4 PM LAKE SUPERIOR FORECAST ISSUANCE/...
EAST TO SOUTHEAST WINDS OF 10-20KT...OCCASIONALLY AS HIGH AS 25KT...
WILL DOMINATE LAKE SUPERIOR TONIGHT AS LOW PRES OVER MINNESOTA
LIFTS NE TOWARD LAKE SUPERIOR. AS IS TYPICAL...WINDS WILL BE BACKED
MORE TO THE NORTHEAST OVER THE WRN PORTION OF THE LAKE. AS THE LOW
MOVES E OF LAKE SUPERIOR LATE MON AFTN...A SURGE OF STRONGER NRLY
WINDS OF 20-30KT WILL DEVELOP FROM NCNTRL LAKE SUPERIOR TO SCNTRL AND
SE LAKE SUPERIOR. ALTHOUGH INCOMING AIRMASS BEHIND LOW WON'T BE COLD
ENOUGH TO SUPPORT DEEP MIXING DUE TO THE COLD MARINE LAYER...CAA AND
DECENT PRES RISE MAY SUPPORT SOME GALE FORCE GUSTS AT HIGHER
OBSERVING PLATFORMS MON AFTN AND EARLY EVENING. WITH SFC HIGH PRES
GENERALLY DOMINATING THE UPPER LAKES TUE THRU THU... TYPICAL WARM
SEASON LAKE BREEZE CIRCULATIONS WILL BE THE RULE DAILY WITH THE END
RESULT BEING WINDS MOSTLY UNDER 20KT.
AS FOR FOG...SHIP OBS CONTINUE TO SHOW AT LEAST SOME AREAS OF DENSE
MARINE FOG OVER LAKE SUPERIOR. OPTED TO MAINTAIN GOING DENSE FOG
HEADLINES. FOG SHOULD CONTINUE TO PLAGUE LAKE SUPERIOR UNTIL MON
AFTN/EVENING WHEN STRENGTHENING NRLY WINDS BRING DRIER AIR INTO THE
AREA BEHIND LOW PRES. &&
.MQT WATCHES/WARNINGS/ADVISORIES...
UPPER MICHIGAN...
NONE.
LAKE SUPERIOR...
DENSE FOG ADVISORY UNTIL 8 PM EDT /7 PM CDT/ THIS EVENING FOR
LSZ162-245>248-263>267.
LAKE MICHIGAN...
DENSE FOG ADVISORY UNTIL 11 PM EDT THIS EVENING FOR LMZ221-248-
250.
&&
.DISCUSSION...JLA
.AVIATION...TITUS
.MARINE...JLAHazardous weather outlook, May 22, 4:58 PM EDT, 18 hours 10 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MARQUETTE MI 458 PM EDT SUN MAY 22 2011 MIZ001>007-009>014-084-085-231200- KEWEENAW-ONTONAGON-NORTHERN HOUGHTON-BARAGA-MARQUETTE-ALGER-LUCE- GOGEBIC-IRON-DICKINSON-MENOMINEE-DELTA-SOUTHERN SCHOOLCRAFT- SOUTHERN HOUGHTON-NORTHERN SCHOOLCRAFT- 458 PM EDT SUN MAY 22 2011 /358 PM CDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WESTERN UPPER MICHIGAN AND CENTRAL UPPER MICHIGAN. .DAY ONE...TONIGHT THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. ALL THE THUNDERSTORMS WILL BE CAPABLE OF PRODUCING GUSTY WINDS AND SMALL HAIL. ISOLATED SEVERE STORMS ARE ALSO POSSIBLE WITH A RISK OF LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THUNDERSTORMS ARE POSSIBLE MONDAY MORNING ACROSS CENTRAL UPPER MICHIGAN. AREAS OF FROST ARE POSSIBLE TUESDAY NIGHT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED THIS EVENING. PLEASE RELAY ANY REPORTS OF SEVERE WEATHER TO THE NATIONAL WEATHER SERVICE. LSZ162-240>251-263>267-231200- LAKE SUPERIOR WEST OF A LINE FROM SAXON HARBOR WI TO GRAND PORTAGE MN BEYOND 5NM-SAXON HARBOR WI TO BLACK RIVER MI- BLACK RIVER TO ONTONAGON MI- ONTONAGON TO UPPER ENTRANCE OF PORTAGE CANAL MI- UPPER ENTRANCE OF PORTAGE CANAL TO EAGLE RIVER MI- EAGLE RIVER TO MANITOU ISLAND MI- MANITOU ISLAND TO POINT ISABELLE MI- POINT ISABELLE TO LOWER ENTRANCE OF PORTAGE CANAL MI- LOWER ENTRANCE OF PORTAGE CANAL TO HURON ISLANDS MI INCLUDING KEWEENAW AND HURON BAYS-HURON ISLANDS TO MARQUETTE MI- MARQUETTE TO MUNISING MI-MUNISING TO GRAND MARAIS MI- GRAND MARAIS TO WHITEFISH POINT MI- LAKE SUPERIOR FROM SAXON HARBOR WI TO UPPER ENTRANCE TO PORTAGE CANAL MI 5NM OFF SHORE TO THE US/CANADIAN BORDER INCLUDING ISLE ROYALE NATIONAL PARK- LAKE SUPERIOR FROM UPPER ENTRANCE TO PORTAGE CANAL TO MANITOU ISLAND MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- LAKE SUPERIOR WEST OF LINE FROM MANITOU ISLAND TO MARQUETTE MI BEYOND 5NM FROM SHORE- LAKE SUPERIOR EAST OF A LINE FROM MANITOU ISLAND TO MARQUETTE MI AND WEST OF A LINE FROM GRAND MARAIS MI TO THE US/CANADIAN BORDER BEYOND 5NM FROM SHORE- LAKE SUPERIOR FROM GRAND MARAIS MI TO WHITEFISH POINT MI 5NM OFF SHORE TO THE US/CANADIAN BORDER- 458 PM EDT SUN MAY 22 2011 /358 PM CDT SUN MAY 22 2011/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN LAKE SUPERIOR...CENTRAL LAKE SUPERIOR AND WESTERN LAKE SUPERIOR. .DAY ONE...TONIGHT EXPECT AREAS OF DENSE FOG TONIGHT. SEE THE LAKE SUPERIOR OPEN LAKE AND NEARSHORE MARINE FORECASTS FOR MORE DETAILS. THERE IS A CHANCE OF THUNDERSTORMS THROUGH TONIGHT. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF FOG...LOCALLY DENSE...ARE POSSIBLE MONDAY MORNING. THERE IS A SLIGHT CHANCE OF THUNDERSTORMS OVER SOUTHEAST LAKE SUPERIOR MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME. LMZ221-248-250-231200- GREEN BAY NORTH OF LINE FROM CEDAR RIVER MI TO ROCK ISLAND PASSAGE-SEUL CHOIX POINT TO POINT DETOUR MI- 5NM EAST OF A LINE FROM FAIRPORT MI TO ROCK ISLAND PASSAGE- 458 PM EDT SUN MAY 22 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHERN LAKE MICHIGAN. .DAY ONE...TONIGHT EXPECT AREAS OF DENSE FOG. SEE THE LATEST LAKE MICHIGAN OPEN LAKE AND NEARSHORE MARINE FORECASTS FOR MORE DETAILS. THERE IS A CHANCE OF THUNDERSTORMS TONIGHT. A FEW STORMS COULD BE SEVERE AND CONTAIN LARGE HAIL AND GUSTY WINDS. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY AREAS OF FOG ARE POSSIBLE MONDAY. THERE IS A CHANCE OF THUNDERSTORMS MONDAY MORNING. .SPOTTER INFORMATION STATEMENT... THE NEED FOR WEATHER SPOTTER REPORTS IS NOT ANTICIPATED AT THIS TIME.
Nearby
Small Craft Advisories in Michigan, 2011Every small craft advisory in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.